Nebraska, 2006

Hail in Nebraska, May 27, 2006

May 27, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 27, 2:34 AM CST, 4 hours 56 minutes earlier.

Area forecast discussion, May 27, 2:34 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 AM CDT SAT MAY 27 2006

.DISCUSSION...
MAIN CONCERNS ARE THE CHANCE FOR PCPN OVER THE NEXT SEVERALS DAYS...
ESPECIALLY MONDAY INTO MONDAY NIGHT...AND TEMPERATURES. 08Z SURFACE
ANALYSIS SHOWED VARIABLE WINDS OVER THE AREA WITH CONVECTIVE OUTFLOW
FROM MCS OVER WRN IA AND NWRN MO. COLD FRONT EXTENDED FROM A LOW
OVER CNTRL ND BACK INTO UT. LOW PRESSURE TROUGH STRETCHED FROM SERN
WY DOWN INTO ERN CO AND ERN NM. LOW LEVEL MOISTURE CONTINUED TO
STREAM NORTH WITH SOUTHERLY WINDS AT THE SURFACE AND 850 MB. TODAY...
EXPECT THAT MAIN AREA OF CONVECTION WILL LIFT NEWD AND MOVE OUT OF
THE AREA BY LATE MORNING. WILL KEEP A SMALL CHANCE GOING IN WRN IA
FOR THE AFTERNOON. HIGHS YESTERDAY WERE AFFECTED SOMEWHAT BY THE
CONVECTIVE DEBRIS LEFTOVER FROM NIGHT TIME STORMS. EXPECT THAT TO
BE A FACTOR TODAY...BUT NOT AS MUCH AS YESTERDAY. WENT CLOSE TO OR
JUST A BIT BELOW MOS NUMBERS FOR HIGHS TODAY...GENERALLY 90 TO 95
MOST AREAS.

THINK THERE IS A SMALL CHANCE OF ELEVATED STORMS TONIGHT WITH ACCAS
FORMATION IN ASSOCIATION WITH THE LOW LEVEL JET. GFS KEEPS 850 MB
MOISTURE IN PLACE AND SHOWS VERY STEEP MID LEVEL LAPSE RATES...
8 TO 9.5 DEGREES C PER KM...OVERNIGHT. FOR NOW...LEFT THE FORECAST
DRY ON SUNDAY. TODAY WILL BE WINDY AND HOT....SUNDAY SHOULD BE
SIMILAR. PREFER 00Z GFS TIMING ON BRINGING THE COLD FRONT INTO THE
AREA MONDAY. NAM/ETA SEEMS A LITTLE TOO FAST. LEFT PRETTY HIGH POPS
IN FOR MONDAY NIGHT AS FRONT BECOMES NEARLY PARALLEL TO THE 500 MB
FLOW AND A DECENT SHORTWAVE TROUGH MOVES THROUGH THE REGION.

MAKE JUST A FEW SMALL CHANGES TO LATER PERIODS. FLOW DEAMPLIFIES BY
MID WEEK...BUT THE A RIDGE DEVELOPS OVER THE ROCKIES. THIS PUTS US
IN NW FLOW ALOFT. SHORTWAVES MOVING DOWN ACROSS THE AREA WILL BE
DIFFICULT TO TIME. LEFT THINGS MAINLY DRY LATE WEEK...BUT THIS WILL
NEED ADJUSTMENT AS WE GET CLOSER.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, May 27, 6:14 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
714 AM CDT SAT MAY 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
714 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS MORNING.
GUSTY WINDS TO OVER 40 MPH...PERIODS OF HEAVY RAIN AND HAIL WILL
BE POSSIBLE. A FEW STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ACROSS SOUTHWEST IOWA. THESE STORMS SHOULD ALSO
REMAIN MOSTLY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON MONDAY.
THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AND CONTINUE THROUGH
THE EVENING AS THE FRONT PUSHES SOUTHEAST. SEVERE STORMS ARE
POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. THE MAIN HAZARDS
ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND AREAS OF VERY
HEAVY RAIN.

STORMS MAY LINGER INTO TUESDAY...ESPECIALLY DURING THE MORNING IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE PATTERN IS FORECAST TO
REMAIN UNSETTLED...WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS...
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY OR
TONIGHT.

MILLER

In the hours before

Local storm report, May 27, 7:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     HAIL             2 ENE TECUMSEH          40.38N 96.15W
05/27/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

&&

JRB
Local storm report, May 27, 7:03 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
803 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             2 ENE STELLA            40.24N 95.74W
05/27/2006  E0.75 INCH       RICHARDSON         NE   PUBLIC

&&

JRB
Local storm report, May 27, 7:10 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 AM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             5 S NEMAHA              40.27N 95.68W
05/27/2006  E0.75 INCH       NEMAHA             NE   PUBLIC

&&

JRB

The radar

The Omaha radar (KOAX), 63 km away, was scanning. The volume nearest the first event began at 13:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lancaster

When
May 27, 7:30 AM CST
Where
Lancaster County, Lincoln
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.800, -96.667

Near 56th and Highway 2.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507943.